Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Austin/San Antonio, TX

February 25, 202617 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 25, 2026, 11:48 AM CST for 17 counties in Texas. It took effect at Feb 26, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2026, 11:48 AM CST (17:48 UTC)
In effect from
Feb 26, 2026, 11:00 AM CST
Expired
Feb 26, 2026, 7:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS84 KEWX 251748
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
Issued by National Weather Service Brownsville TX
1148 AM CST Wed Feb 25 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW...

.Breezy to gusty winds and dry air behind a cold front tomorrow
will result in critical fire weather conditions for the western 
portions of South Central Texas.

TXZ171-172-183>190-202>204-217>219-228-260600-
/O.NEW.KEWX.FW.W.0003.260226T1700Z-260227T0100Z/
Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit-
1148 AM CST Wed Feb 25 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST Thursday FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF SOUTH 
CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in 
effect from 11 AM to 7 PM CST Thursday.

* AFFECTED AREA...The Western Portions of South Central Texas.

* TIMING...From 11 AM to 7 PM CST Thursday.

* WINDS...North 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 96.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
969 
WWUS84 KEWX 260336
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
936 PM CST Wed Feb 25 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW...

.Breezy to gusty winds and dry air behind a cold front tomorrow
will result in critical fire weather conditions for the western
portions of South Central Texas.

TXZ171-172-183>190-202>204-217>219-228-270100-
/O.CON.KEWX.FW.W.0003.260226T1700Z-260227T0100Z/
Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit-
936 PM CST Wed Feb 25 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...The Rio Grande Plains, Hill Country, and Edwards
  Plateau..

* TIMING...From 11 AM to 7 PM CST Thursday.

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 95.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
455 
WWUS84 KEWX 261711
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1111 AM CST Thu Feb 26 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.Breezy to gusty winds and dry air behind a cold front will 
result in critical fire weather conditions for the western 
portions of South Central Texas through early this evening.

TXZ171-172-183>190-202>204-217>219-228-270100-
/O.CON.KEWX.FW.W.0003.000000T0000Z-260227T0100Z/
Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit-
1111 AM CST Thu Feb 26 2026

...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR 
WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF SOUTH 
CENTRAL TEXAS...

* AFFECTED AREA...The Rio Grande Plains, Hill Country, and Edwards
  Plateau...

* TIMING...Until 7 PM CST this evening.

* WINDS...North 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 96.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 5:37 AM CST, 6 hours 11 minutes earlier. Its key messages:

  • Elevated to near critical fire weather conditions persists over portions of South-Central Texas the next few days; highest threat occurs Thursday, especially west.
  • Above to well above normal temperatures and dry conditions will continue into next week.
Area forecast discussion, Feb 25, 5:37 AM CST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
537 AM CST Wed Feb 25 2026

...New AVIATION...

.KEY MESSAGES...

- Elevated to near critical fire weather conditions persists over
  portions of South-Central Texas the next few days; highest
  threat occurs Thursday, especially west.

- Above to well above normal temperatures and dry conditions will
  continue into next week.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 1204 AM CST Wed Feb 25 2026

A low pressure system advancing along the Red River tonight into
Wednesday morning will result in a low-level jet across the region
from the overnight into tomorrow morning above the surface. While
the gustiest winds from earlier have subsided after sunset, wind
speeds could remain of moderate levels pending the strength of the
surface inversion at a given location. Winds will be lightest for
locations where the surface inversion is the strongest, guidance
favors areas west/southwest of San Antonio. For the ridge tops in
the Hill Country, gusts may exceed 30 to 35 mph at times. A much
warmer night is otherwise expected as this southerly low-level jet
helps advect shallow near-surface moisture into the region. This
could allow for a pocket of scattered low clouds to establish,
mainly near and west of San Antonio.

A much warmer day is expected Wednesday as the low pressure system
near the Red River helps to advance a dryline east to near the US
Hwy 281 corridor. The locations to the west of the dryline trend
hottest, into the 90s, and include the driest air. Winds should
trend lightest across these locations while turning more west-
northwest in direction. Farther east, most locations will see high
temperatures in the mid to upper 80s with a steadier flow from the
southwest. Gusts could reach again into the 25 mph range across
these locations. Otherwise, any morning clouds quickly erode into
and through the afternoon into sunny skies. An even warmer night
occurs Wednesday night with overnight lows only in the 50s to near
60 degrees. Winds subside after sunset and should trend lighter
areas wide compared to speeds tonight. Some low clouds may try to
form again towards sunrise given the warm air and any shallow
moisture.

Thursday will be concentrated on the arrival of a front. The front
could enter the Hill Country mid-morning before moving across the
rest of the region into and through the afternoon. Compressional
heating, especially off the Escarpment, could allow for warming
temperatures immediately ahead of the boundary. This may allow for
portions of the I-35 corridor to approach or even reach 90 degrees
prior to the passage of the front. Across the Rio Grande Plains,
highs into the upper 90s to near 100 degrees will be possible.
Behind the front, winds will shift northerly and increase to
moderate to breezy levels. This coincides with some even drier air
filtering in behind the front, and this could lead to the greatest
concern for fire weather within the week ahead, especially across
western areas. See the fire weather discussion below for more.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 1204 AM CST Wed Feb 25 2026

Winds should remain northerly Thursday night into Friday but this
doesn't look to keep temperatures from being above average. Just
expect for highs to not be as hot as Wednesday or Thursday. The
winds return to a southerly flow from Friday night into early next
week. This will result in continued above to well above average
temperatures through that time. Rainfall will continue to lack
through early next week as well. A pattern change then may try to
finally evolve during the middle of next week as medium guidance
points towards a signal for a possible developing upper level
disturbance or upper low over the Desert Southwest. Low end rain
chances could return Tuesday into Wednesday as a result.

&&

.AVIATION...
(12Z TAFS)
Issued at 533 AM CST Wed Feb 25 2026

Very little change from the previous forecast. Only difference is
to have the LLWS drop off from the TAF as wind shear moves east
with the LLJ. VFR ceilings and southerly flow around 10-15 kts is
expected through the afternoon hours today.

&&

.FIRE WEATHER...
Issued at 1204 AM CST Wed Feb 25 2026

Elevated to near critical fire weather conditions will develop on
Wednesday. A dryline advances east and will settle close to the
highway 281 corridor. The driest air will be found west of the
dryline with minimum humidity in the 10 to 20 percent range.
However, the winds are generally lighter in this region. For the
locations near and to the east of the dryline, winds will trend
breezier from the south-southwest with gusts around 25 mph but
humidity levels should bottom out higher in the 25 to 35 percent
range. A rangeland fire danger statement will likely be needed
for at least a portion or all of South-Central Texas.

The fire weather conditions could deteriorate even further for the
day on Thursday as a dry front pushes through the region in the
midst of a very warm February day. The front brings a moderate to
breezy northerly flow in it's wake with the minimum humidity levels
of around 10 to 25 percent. Near critical to locally critical fire
weather likely develop. If confidence increases any more for the
areas especially out west, the issuance of a Fire Weather Watch or
Red Flag Warning may be needed. While dry conditions and above
average temperatures will continue beyond Thursday, wind speeds
trend a bit lighter through Friday while the gusty southerly winds
during the weekend should help to increase the humidity levels
slightly each subsequent day.

&&

.CLIMATE...
Issued at 1230 PM CST Tue Feb 24 2026

CLIMATE
=======
						February 25		 		 February 26
Location           Record Maximum (Year)      Record Maximum (Year)

Austin Camp Mabry       92 (2008)                93 (1954)
Austin Bergstrom        89 (2008)                88 (2009)
Del Rio                 99 (2008)                96 (2024)
San Antonio             92 (2008)                91 (1954)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  59  90  57 /   0   0   0   0
Austin Bergstrom Intl Airport  87  58  88  57 /   0   0   0   0
New Braunfels Muni Airport     87  57  89  56 /   0   0   0   0
Burnet Muni Airport            88  57  84  54 /   0   0   0   0
Del Rio Intl Airport           95  59  96  57 /   0   0   0   0
Georgetown Muni Airport        88  59  86  56 /   0   0   0   0
Hondo Muni Airport             90  54  94  56 /   0   0   0   0
San Marcos Muni Airport        88  57  90  57 /   0   0   0   0
La Grange - Fayette Regional   86  61  88  58 /   0   0   0   0
San Antonio Intl Airport       88  58  91  60 /   0   0   0   0
Stinson Muni Airport           88  58  92  60 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...62
LONG TERM....62
AVIATION...MMM

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.